Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A lemma of Élie Cartan


Author: Robert Maltz
Journal: Proc. Amer. Math. Soc. 53 (1975), 433-434
MSC: Primary 53B05
MathSciNet review: 0410582
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide in this paper an alternative proof of the lemma of E. Cartan which states that parallel translation of curvature and torsion locally determines an affine connection. Our proof uses covariant differentiation of tensor fields over mappings in place of Cartan's exterior differential calculus.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53B05

Retrieve articles in all journals with MSC: 53B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0410582-7
PII: S 0002-9939(1975)0410582-7
Keywords: Affine connection, parallel translation, curvature, torsion, covariant differentiation, tensor fields over mappings
Article copyright: © Copyright 1975 American Mathematical Society